Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 30, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 23, 1999, 12:04 AM CST for Robertson County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 1999, 12:04 AM CST (06:04 UTC)
- Expired
- Jan 23, 1999, 4:05 AM CST
- In force
- 4 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.1 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 99 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 230604 FFWBNA TNC005-021-039-043-055-081-083-085-099-101-125-135-147-161-181- 231005- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1204 AM CST SAT JAN 23 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN WESTERN TENNESSEE CHEATHAM COUNTY IN MIDDLE TENNESSEE DECATUR COUNTY IN WESTERN TENNESSEE DICKSON COUNTY IN MIDDLE TENNESSEE GILES COUNTY IN MIDDLE TENNESSEE HICKMAN COUNTY IN MIDDLE TENNESSEE HOUSTON COUNTY IN MIDDLE TENNESSEE HUMPHREYS COUNTY IN MIDDLE TENNESSEE LAWRENCE COUNTY IN MIDDLE TENNESSEE LEWIS COUNTY IN MIDDLE TENNESSEE MONTGOMERY COUNTY IN MIDDLE TENNESSEE PERRY COUNTY IN MIDDLE TENNESSEE ROBERTSON COUNTY IN MIDDLE TENNESSEE STEWART COUNTY IN MIDDLE TENNESSEE WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 405 AM CST * AT 1155 PM CST... SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN CONTINUED ACROSS MUCH OF MIDDLE TENNESSEE. RAINFALL AMOUNTS BEWTEEN 2 AND 4 INCHES WITH LOCAL AMOUNTS AS MUCH AS 8 INCHES HAVE BEEN REPORTED SINCE THIS MORNING. AN ADDITIONAL INCH IS POSSIBLE BEFORE THE RAIN TAPPERS OFF OVERNIGHT. REPORTS OF WIDESPREAD FLOODING ALONG STREAMS AND CREEKS AND IN LOW LYING AREAS HAVE BEEN COMMON THIS AFTERNOON AND EVENING. MOTORISTS SHOULD USE CAUTION DUE TO PONDING OF WATER ON ROADWAYS AND THE POSSIBLITY OF HYDROPLANING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT :IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 8:25 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Jan 22, 8:25 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 825 PM CST FRI JAN 22 1999 CONVECTION HS BEEN RELENTLESS IF NOT SVR. RAFL AMTS HVY IN PLACES W/ NR INCH/HR RPTD. SOME MORE/EXTNDD FFWS MAY BE NEEDED. TEMPS HOLDING ARND 60 ALL WAY BACK TO WRN TN. SEE NO NEED FOR CHGS TO CURRENT FCST (ALTHO WND ADVY MAY BE UNWARRANTED FOR PLATEAU). MAG
In the hours before
Local storm report, Jan 22, 8:10 PM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
540 PM FLINTVILLE TN WIND DAMAGE
01/22/99 LINCOLN COUNTY EMA REPORTED
ONE OUTBUILDING DESTROYED.
END/ORCHANIANSpecial weather statement, Jan 22, 9:30 PM CST, 2 hours 34 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-230940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 930 PM CST FRI JAN 22 1999 ...TORNADO WATCH CANCELLED FOR WESTERN HALF OF MIDDLE TENNESSEE... ...TORNADO WATCH REMAINS IN EFFECT FOR EASTERN PORTIONS OF MIDDLE TENNESSEE UNTIL 1 AM CST... ...FLASH FLOOD WATCH IN EFFECT TONIGHT AND SATURDAY FOR MIDSTATE... THE LINE OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN THAT PROMPTED SOME SEVERE WEATHER WARNINGS EARLIER THIS EVENING HAS SHIFTED EAST INTO THE EASTERN HALF OF MIDDLE TENNESSEE. THIS LINE STILL HAS POTENTIAL TO PRODUCE SEVERE THUNDERSTORMS FOR THE NEXT SEVERAL HOURS. < THE MAIN PROBLEM FOR THE REMAINDER OF TONIGHT WILL BE FLOODING. MUCH OF THE WESTERN PORTIONS OF THE MIDSTATE REMAIN UNDER FLASH FLOOD WARNINGS...AND AS THE HEAVY RAINS SPREAD EAST DURING THE NIGHT... THE WARNINGS WILL LIKELY BE EXPANDED EAST AS WELL. MIDDLE TENNESSEE RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR MEDIA SOURCES...SUCH AS NOAA WEATHER RADIO...TELEVISION AND RADIO FOR THE LATEST WEATHER INFORMATION. GIRODO
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 6:30 PM CST | Severe Thunderstorm Warning | OHX | Smith, Wilson | 45 min |
| Jan 22, 6:52 PM CST | Severe Thunderstorm Warning | OHX | Giles | 33 min |
| Jan 22, 7:24 PM CST | Severe Thunderstorm Warning | OHX | Giles, Marshall | 31 min |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Lawrence, Lewis, Maury | 4 hr |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Giles | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Dickson, Houston, Humphreys, Montgomery, Stewart | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Cheatham, Robertson | 4 hr |
| Jan 22, 8:49 PM CST | Flash Flood Warning | OHX | Hickman | 4 hr |
| Jan 22, 9:39 PM CST | Flash Flood Warning | OHX | Wayne | 3 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 6 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Sumner, Wilson | 6 hr |
| Jan 22, 10:28 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Moore | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Clay, Jackson, Overton, Pickett, Putnam | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Macon, Smith, Trousdale | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | Cannon, Coffee | 6 hr |
| Jan 22, 11:31 PM CST | Flash Flood Warning | OHX | DeKalb | 6 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Benton, Decatur, Perry, Wayne | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Hickman, Lawrence, Lewis | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Giles | 4 hr |
| Jan 23, 12:04 AM CST | Flash Flood Warning | OHX | Stewart | 4 hr |
| Jan 23, 2:27 AM CST | Severe Thunderstorm Warning | OHX | Cumberland | 63 min |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.